ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Some results and approaches for reconstruction conjectures

Thatte, BD (1994) Some results and approaches for reconstruction conjectures. In: Discrete Mathematics, 124 (1-3). 193-216 .

[img] PDF
Some_results.pdf - Published Version
Restricted to Registered users only

Download (1502Kb) | Request a copy
Official URL: http://dx.doi.org/10.1016/0012-365X(92)00061-U

Abstract

Tutte (1979) proved that the disconnected spanning subgraphs of a graph can be reconstructed from its vertex deck. This result is used to prove that if we can reconstruct a set of connected graphs from the shuffled edge deck (SED) then the vertex reconstruction conjecture is true. It is proved that a set of connected graphs can be reconstructed from the SED when all the graphs in the set are claw-free or all are P-4-free. Such a problem is also solved for a large subclass of the class of chordal graphs. This subclass contains maximal outerplanar graphs. Finally, two new conjectures, which imply the edge reconstruction conjecture, are presented. Conjecture 1 demands a construction of a stronger k-edge hypomorphism (to be defined later) from the edge hypomorphism. It is well known that the Nash-Williams' theorem applies to a variety of structures. To prove Conjecture 2, we need to incorporate more graph theoretic information in the Nash-Williams' theorem.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier science.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 13 Apr 2011 08:49
Last Modified: 13 Apr 2011 08:49
URI: http://eprints.iisc.ernet.in/id/eprint/36814

Actions (login required)

View Item View Item